Alert archive / New York / Wind Advisories in 2009
Wind Advisory 24, NWS New York, NY
NWS New York, NY issued this wind advisory at Oct 17, 2009, 3:47 PM EDT for 4 counties in Connecticut; 6 counties in New York. It took effect at Oct 18, 2009, 2:00 AM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Oct 17, 2009, 3:47 PM EDT (19:47 UTC)
- In effect from
- Oct 18, 2009, 2:00 AM EDT
- Expired
- Oct 18, 2009, 3:24 PM EDT
- In force
- 13 hr
- Issued by
- NWS New York, NY
Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Bronx County, NY, Kings County, NY, New York County, NY, Richmond County, NY, Suffolk County, NY, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 45 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.8 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 722 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KOKX 171947 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 347 PM EDT SAT OCT 17 2009 ...STRONG WINDS EXPECTED LATE TONIGHT THROUGH SUNDAY AFTERNOON... .STRONG NORTHEAST WINDS WILL DEVELOP OVER THE REGION LATE TONIGHT IN RESPONSE TO LOW PRESSURE DEVELOPING OFF THE DELMARVA COAST. THESE STRONG NORTHEAST WINDS WILL CONTINUE THROUGH SUNDAY AFTERNOON AS LOW PRESSURE TRACKS NORTHEAST...JUST SOUTH OF LONG ISLAND. CTZ009>012-NYZ071>081-180400- /O.NEW.KOKX.WI.Y.0024.091018T0600Z-091018T2200Z/ SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 347 PM EDT SAT OCT 17 2009 ...WIND ADVISORY IN EFFECT FROM 2 AM TO 6 PM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 6 PM EDT SUNDAY. NORTHEAST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH LATE TONIGHT. THESE STRONG WINDS WILL CONTINUE THROUGH SUNDAY AFTERNOON WHILE SLOWLY TURNING NORTHERLY. THE STRONGEST WINDS WILL BE EXPERIENCED ALONG THE IMMEDIATE COAST. WINDS ARE EXPECTED TO DIMINISH LATE IN THE DAY INTO SUNDAY EVENING. THE COMBINATION OF STRONG WINDS...SATURATED GROUNDS...AND TREES STILL WITH NEARLY FULL FOLIAGE WILL CAUSE SOME DOWNED TREES AND LIMBS WITH POWER OUTAGES A POSSIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH... OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
4 follow-up statements
000 WWUS71 KOKX 180334 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1134 PM EDT SAT OCT 17 2009 ...STRONG WINDS EXPECTED THROUGH SUNDAY AFTERNOON... .STRONG NORTHEAST WINDS WILL DEVELOP OVER THE REGION LATE TONIGHT IN RESPONSE TO LOW PRESSURE DEVELOPING OFF THE DELMARVA COAST. THESE STRONG NORTHEAST WINDS WILL CONTINUE THROUGH SUNDAY AFTERNOON AS LOW PRESSURE TRACKS NORTHEAST...JUST SOUTH OF LONG ISLAND. CTZ009>012-NYZ071>081-181100- /O.CON.KOKX.WI.Y.0024.091018T0600Z-091018T2200Z/ SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 1134 PM EDT SAT OCT 17 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT SUNDAY. NORTHEAST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH LATE TONIGHT. THESE STRONG WINDS WILL CONTINUE THROUGH SUNDAY AFTERNOON WHILE SLOWLY TURNING NORTHERLY. THE STRONGEST WINDS WILL BE EXPERIENCED ALONG THE IMMEDIATE COAST. WINDS ARE EXPECTED TO DIMINISH LATE IN THE DAY INTO SUNDAY EVENING. THE COMBINATION OF STRONG WINDS...SATURATED GROUNDS...AND TREES STILL WITH NEARLY FULL FOLIAGE WILL CAUSE SOME DOWNED TREES AND LIMBS WITH POWER OUTAGES A POSSIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH... OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS71 KOKX 180905 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 505 AM EDT SUN OCT 18 2009 ...STRONG WINDS EXPECTED THROUGH SUNDAY AFTERNOON... .STRONG NORTHEAST WINDS WILL DEVELOP OVER THE REGION LATE TONIGHT IN RESPONSE TO LOW PRESSURE DEVELOPING OFF THE DELMARVA COAST. THESE STRONG NORTHEAST WINDS WILL CONTINUE THROUGH THIS AFTERNOON AS LOW PRESSURE TRACKS NORTHEAST...JUST SOUTH OF LONG ISLAND. CTZ009>012-NYZ071>081-182200- /O.CON.KOKX.WI.Y.0024.000000T0000Z-091018T2200Z/ SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 505 AM EDT SUN OCT 18 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING. NORTHEAST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH AND CONTINUE THROUGH THIS AFTERNOON. THE STRONGEST WINDS WILL BE EXPERIENCED ALONG THE IMMEDIATE COAST. WINDS ARE EXPECTED TO DIMINISH LATE IN THE DAY INTO SUNDAY EVENING. THE COMBINATION OF STRONG WINDS...SATURATED GROUNDS...AND TREES STILL WITH NEARLY FULL FOLIAGE WILL CAUSE SOME DOWNED TREES AND LIMBS WITH POWER OUTAGES A POSSIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH... OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS71 KOKX 181553 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1153 AM EDT SUN OCT 18 2009 ...STRONG WINDS EXPECTED THROUGH THIS AFTERNOON... .STRONG NORTHEAST WINDS OVER EASTERN CONNECTICUT AND LONG ISLAND WILL CONTINUE THROUGH THIS AFTERNOON AS LOW PRESSURE EAST OF THE DELMARVA COAST TRACKS NORTH AND EAST TOWARDS CAPE COD. CTZ009-010-NYZ071>078-080-181700- /O.CAN.KOKX.WI.Y.0024.000000T0000Z-091018T2200Z/ SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)- KINGS (BROOKLYN)-QUEENS-NASSAU-NORTHWESTERN SUFFOLK- SOUTHWESTERN SUFFOLK- 1153 AM EDT SUN OCT 18 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE WIND ADVISORY. ALTHOUGH WINDS WILL CONTINUE TO RANGE FROM 20 TO 30 MPH WITH GUSTS UP TO 40 MPH...THIS IS BELOW WIND ADVISORY CRITERIA. THEREFORE...THE WIND ADVISORY IS CANCELLED. THE COMBINATION OF STRONG WINDS...SATURATED GROUNDS...AND TREES STILL WITH NEARLY FULL FOLIAGE STILL COULD PRODUCE SOME DOWNED TREES AND LIMBS...WITH POWER OUTAGES A POSSIBILITY. $$ CTZ011-012-NYZ079-081-182200- /O.CON.KOKX.WI.Y.0024.000000T0000Z-091018T2200Z/ SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHEASTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 1153 AM EDT SUN OCT 18 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING. NORTHEAST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH AND CONTINUE THROUGH THIS AFTERNOON. THE STRONGEST WINDS WILL BE EXPERIENCED ALONG THE IMMEDIATE COAST. WINDS ARE EXPECTED TO DIMINISH LATE IN THE DAY INTO SUNDAY EVENING. THE COMBINATION OF STRONG WINDS...SATURATED GROUNDS...AND TREES STILL WITH NEARLY FULL FOLIAGE WILL CAUSE SOME DOWNED TREES AND LIMBS WITH POWER OUTAGES A POSSIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH... OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MPS
000 WWUS71 KOKX 181924 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 324 PM EDT SUN OCT 18 2009 ...FREEZING TEMPERATURES LATE TONIGHT ALONG WITH DIMINISHING WINDS... .AS LOW PRESSURE MOVES INTO THE GULF OF MAINE...HIGH PRESSURE BUILDS INTO WESTERN PARTS OF THE AREA FROM THE OHIO VALLEY. NORTHERLY WINDS WILL DIMINISH TO AROUND 5 MPH...AND CLEARING SKIES WILL RESULT IN TEMPERATURES DROPPING TO THE FREEZING MARK ACROSS THE FAR NORTHWEST PORTION OF THE LOCAL FORECAST AREA. CTZ011-012-NYZ079-081-182030- /O.CAN.KOKX.WI.Y.0024.000000T0000Z-091018T2200Z/ SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHEASTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 324 PM EDT SUN OCT 18 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE WIND ADVISORY. NORTHERLY WINDS WILL RANGE FROM 20 TO 30 MPH WITH GUSTS UP TO 35 MPH THIS EVENING BEFORE DIMINISHING TO 5 TO 10 MPH LATE TONIGHT. THESE WINDS ARE BELOW WIND ADVISORY CRITERIA. THEREFORE...THE WIND ADVISORY IS CANCELLED. $$ NJZ002-NYZ067-190400- /O.NEW.KOKX.FZ.W.0006.091019T0800Z-091019T1300Z/ WESTERN PASSAIC-ORANGE- 324 PM EDT SUN OCT 18 2009 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EDT MONDAY. HIGH PRESSURE BUILDING INTO THE REGION WILL RESULT IN CLEAR SKIES AND LIGHT NORTH WINDS. TEMPERATURES WILL DROP INTO THE LOWER 30S LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS BELOW FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MPS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this wind advisory went out at Oct 17, 1:38 PM EDT, 2 hours 9 minutes earlier.
Area forecast discussion, Oct 17, 1:38 PM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
138 PM EDT SAT OCT 17 2009
.SYNOPSIS...
A COASTAL LOW DEVELOPS OFF THE DELMARVA TODAY...TRACKING
NORTHEAST...SOUTH AND EAST OF LONG ISLAND...THROUGH SUNDAY NIGHT.
HIGH PRESSURE BUILDS IN MONDAY AND REMAINS IN PLACE THROUGH
THURSDAY.
&&
.NEAR TERM /UNTIL 8 PM THIS EVENING/...
SATELLITE IMAGERY SHOWING WEAK LOW PRESSURE DEVELOPING E OF THE
OUTER BANKS EARLY THIS MORNING...WITH AN INVERTED TROUGH EXTENDING
NW INTO THE DELMARVA AREA. THIS LOW WILL GRADUALLY START TO MOVE N
THIS AFTERNOON...WITH LIGHT TO MODERATE PRECIP OVER NJ WORKING
INTO WESTERN SECTIONS OF THE REGION THIS MORNING INTO THE
AFTERNOON. FAR EASTERN PORTIONS OF THE AREA MAY BE DRY THROUGH
MOST OF THE DAY...WITH INCREASING CLOUDS THIS MORNING AND THEN
RAIN WORKING IN LATE IN THE DAY. ACROSS HIGHER TERRAIN...MAINLY OF
ORANGE COUNTY...EVAPORATIONAL COOLING AND A MARGINALLY COLD
VERTICAL TEMP PROFILE WILL LIKELY TRANSITION RAIN TO A RAIN/SNOW
MIX THIS AFTERNOON. LITTLE ACCUMULATION EXPECTED DURING THE
DAYLIGHT HOURS.
&&
.SHORT TERM /8 PM THIS EVENING THROUGH MONDAY/...
VERY COMPLEX FORECAST THIS MORNING.
DECENT MODEL AGREEMENT AS TO THE OVERALL UPPER AIR PATTERN OVER THE
NEXT 2 DAYS...BUT DIFFERENCES ABOUND IN THE DETAILS AND TIMING. THE
17/0000Z ECMWF/CANADIAN REGIONAL/GGEM ARE IN VERY GOOD AGREEMENT BY
TAKING THE DEVELOPING LOW WELL EAST OF CAPE HATTERAS AND MOVING THE
SYSTEM TO THE NNE SOUTH AND EAST OF THE BENCHMARK THROUGH SUNDAY. TO
THE CONTRARY...THE NAM AND GFS MORE SLOWLY DEVELOP A STRONGER
SYSTEM MUCH FURTHER WEST...EAST OF DELAWARE BAY BY EARLY SUNDAY
AND ONLY CLEARING THE AREA VERY SLOWLY WITH THE UPPER TROF AXIS
NOT SHIFTING E OF THE AREA UNTIL LATER IN THE DAY MONDAY. THE NAM
IS THE SLOWEST WITH THIS SYSTEM. THE SREF OFFERS A GOOD COMPROMISE
SOLUTION...LEANING SOMEWHAT TO THE OFFSHORE SOLUTION.
LARGE QPF DIFFERENCES BETWEEN THE MODEL SOLUTIONS GIVEN THE LARGE
STORM TRACK AND STRENGTH DIFFERENCES. FOR MUCH OF THE AREA NET
DIFFERENCES WILL BE WIND AND QPF. HOWEVER OVER THE HIGHER TERRAIN...
THERE IS A PRECIPITATION TYPE PROBLEM.
OVER THE HIGHER TERRAIN...ISOTHERMAL TEMPERATURE PROFILES VERY CLOSE
TO FREEZING SUGGEST POTENTIAL FOR HEAVY WET SNOW. BECAUSE THIS IS
VERY EARLY IN THE SEASON AND MOST TREES STILL HAVE THEIR LEAVES...
ACCUMULATING SNOW COULD HAVE IMPACTS IN THE FORM OF DOWNED TREES
AND LIMBS.
PRESENT INDICATIONS SUGGEST THAT 1-3 OF HEAVY WET SNOW IS POSSIBLE
OVER THE HIGHER TERRAIN OF ORANGE AND PERHAPS EVEN PUTNAM
COUNTIES. SHOULD THE NAM/GFS SOLUTIONS START TO DEVELOP HIGHER
SNOWFALL AMOUNTS WOULD BE EXPECTED OVER THE HIGHER TERRAIN.
CURRENT FORECAST AMOUNTS BRING THIS SNOW EVENT CLOSE TO ADVISORY
CRITERIA.
HAVE DELAYED THE ENDING OF THE PRECIPITATION BY A FEW HOURS SUNDAY
NIGHT AND MONDAY MORNING WITH THE TROF AXIS SLOWLY MOVING EAST OF
THE AREA.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
MEDIUM RANGE MOSTLY QUIET THROUGH THE EARLY TO MIDDLE PART OF THE
WEEK BEHIND DEPARTING SYSTEM AFFECTING THE REGION THIS WEEKEND AND
EARLY MONDAY. NEXT SYSTEM APPROACHES THE EASTERN US AT THE END OF
THE WORK WEEK AS A CLOSED UPPER LOW STARTS TO SHEAR OUT OVER THE
UPPER MISSISSIPPI VALLEY AND LIFTS NORTHEAST THROUGH THE GTLKS
INTO EASTERN CANADA.
&&
.AVIATION /17Z SATURDAY THROUGH WEDNESDAY/...
LOW PRESSURE EVENTUALLY APPROACHES FROM THE SOUTH TONIGHT AND
SUNDAY.
VFR/MVFR CONDITIONS IN AREAS OF RAIN THIS AFTERNOON. WINDS REMAIN
FROM THE NORTH TO NORTHEAST GENERALLY 10 TO 15 KTS WITH A FEW
GUSTS 15 TO 20 KT.
TONIGHT...VFR/MVFR POSSIBLY LOWERING TO IFR LATE IN MODERATE TO
HEAVY RAIN. SNOW POSSIBLE AT KSWF. WINDS INCREASE LATE THIS EVENING
AND TONIGHT IN TIGHTENING PRESSURE GRADIENT. GUSTS UP TO 30 KTS
QUITE POSSIBLE NEAR THE COAST...WITH 15 TO 20 KTS SUSTAINED WINDS.
OUTLOOK 18Z SUNDAY THROUGH WEDNESDAY...
SUN...MVFR WITH PERIODS OF IFR IN RA AND FOG. STRONG N/NNE WINDS
15-25KT G30-35KT. THERE IS A CHC OF RASN KSWF WITH WINDS 10-20KT.
MON...CONDITIONS IMPROVING TO VFR AFTER 18Z. TIMING UNCERTAIN
ATTM.
TUE-WED...VFR.
&&
.MARINE...
SCA CONDITIONS CONTINUE TODAY ON ALL WATERS. STILL LOTS OF
DISPARITY AMONG MODELS IN TRACK OF THE DEVELOPING COASTAL LOW
TODAY...BUT THERE IS BETTER AGREEMENT IN HIGH PRESSURE OVER
EASTERN CANADA HOLDING TIGHT AND STRENGTHENING THE GRADIENT
REGARDLESS OF WHERE THE LOW TRACKS.
NEARLY ALL MODEL DATA SUGGESTS GALE FORCE WINDS OVER THE OCEAN AND
SOUND BY TONIGHT.
GIVEN THE CONSENSUS...WILL KEEP SCA UP ON ALL WATERS TODAY AND HOIST
GALE WARNINGS AT 22Z ON OCEAN WATERS...THE GREAT SOUTH BAY...LI
SOUND AND ADJACENT BAYS (ALTHOUGH GALE FORCE WINDS WILL PROBABLY
NOT OCCUR UNTIL AFTER 02Z SUN).
NY HARBOR MAY SEE A FEW GUSTS TO 35 KTS...BUT 25 TO 30 WILL BE
MORE THE RULE.
THESE FLAGS WILL GO UNTIL 06Z MONDAY...AS A GRADUAL SHIFT TO
NORTHERLY WINDS OCCURS BUT AT SIMILAR SPEEDS. THE OCEAN AND EASTERN
SOUND WILL PROBABLY NEED A SCA ON THE BACK END INTO MONDAY MORNING.
WNA WAVE WAS BASICALLY ACCEPTED FOR SEAS...ALTHOUGH THE MAX SEAS SUN
THROUGH MONDAY MORNING WERE KNOCKED DOWN A FOOT OR TWO BASED ON
CLIMATOLOGY AND THE PREVIOUS WAVE HEIGHTS OVER THE PAST FEW DAYS.
SUB-SCA CONDITIONS WITH WINDS 15KT OR LESS AS HIGH PRESSURE BUILDS
IN TUESDAY THRU THURSDAY.
&&
.HYDROLOGY...
PRECIPITATION AMOUNTS WILL BE AROUND 1 INCH WITH THE BULK OF THE
PRECIPITATION EXPECTED VERY LATE TONIGHT AND DURING THE DAY
SUNDAY. DO NOT EXPECT ANY SIGNIFICANT FLOODING BASED ON CURRENT
FORECAST AMOUNTS.
&&
.TIDES/COASTAL FLOODING...
WITH PERSISTENT NE WINDS...MODERATE COASTAL FLOODING EXPECTED
ONCE AGAIN THIS EVENING DESPITE A LOWER ASTRONOMICAL TIDE CYCLE
ACROSS THE SOUTH SHORE BAYS. SOLID MINOR COASTAL FLOODING ACROSS
NY HARBOR...EASTERN BAYS...AND WESTERN SOUND.
WIDESPREAD MODERATE COASTAL FLOODING EXPECTED WITH SUNDAY
MORNINGS TIDE CYCLE...WHEN 1.5 TO 2 FT DEPARTURES ARE NEEDED TO
REACH MODERATE FLOOD THRESHOLDS. A WATCH WILL BE ISSUED THIS
MORNING...WITH WARNINGS LIKELY GOING OUT WITH THIS AFTERNOON
PACKAGE.
PLEASE SEE THE LATEST NYCCFWOKX FOR TIMES AND EXPECTED WATER LEVELS.
ALSO...STRONG PERSISTENT NORTHEAST FLOW AND ROUGH SURF WILL
LIKELY LEAD TO STRONG RIP CURRENTS AND BEACH EROSION ALONG THE
ATLANTIC FACING BEACHES.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...COASTAL FLOOD WATCH FROM SUNDAY MORNING THROUGH SUNDAY
AFTERNOON FOR CTZ009>012.
NY...COASTAL FLOOD WATCH FROM SUNDAY MORNING THROUGH SUNDAY
AFTERNOON FOR NYZ071>081.
NJ...COASTAL FLOOD WATCH FROM SUNDAY MORNING THROUGH SUNDAY
AFTERNOON FOR NJZ005-006-011.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR ANZ330-
335-340-345-350-353-355.
GALE WARNING FROM 6 PM THIS EVENING TO 2 AM EDT MONDAY FOR
ANZ330-335-340-345-350-353-355.
SMALL CRAFT ADVISORY UNTIL 2 AM EDT MONDAY FOR ANZ338.
&&Hazardous weather outlook, Oct 17, 11:19 AM EDT, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NEW YORK NY 1119 AM EDT SAT OCT 17 2009 CTZ011-012-NJZ005-006-011-NYZ072-074-075-079>081-181530- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-ESSEX-HUDSON-UNION- NEW YORK (MANHATTAN)-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 1119 AM EDT SAT OCT 17 2009 ...COASTAL FLOOD WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ009-010-NYZ071-073-076>078-181530- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN WESTCHESTER-BRONX- QUEENS-NASSAU-NORTHWESTERN SUFFOLK- 1119 AM EDT SAT OCT 17 2009 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... ...COASTAL FLOOD WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005>008-NJZ003-004-NYZ069-070-181530- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-BERGEN-EASTERN PASSAIC-ROCKLAND- NORTHERN WESTCHESTER- 1119 AM EDT SAT OCT 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-340-345-350-353-355-181530- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1119 AM EDT SAT OCT 17 2009 ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 2 AM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ338-181530- NEW YORK HARBOR- 1119 AM EDT SAT OCT 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NJZ002-NYZ067-068-181530- WESTERN PASSAIC-ORANGE-PUTNAM- 1119 AM EDT SAT OCT 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW INCHES OF HEAVY WET SNOW MAY OCCUR LATE THIS AFTERNOON THROUGH SUNDAY...PARTICULARLY ACROSS ELEVATIONS OVER 500 FT. THIS TYPE OF SNOW WOULD STICK TO TREES...ESPECIALLY THOSE THAT STILL HAVE THEIR LEAVES...AS WELL AS POWER LINES. THIS COULD CAUSE SOME DOWNED TREES AND LIMBS WITH POWER OUTAGES A POSSIBILITY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SNOW IS EXPECTED TO CONTINUE OVER HIGHER ELEVATIONS SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Local storm report, Oct 17, 11:46 AM EDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1146 AM EDT SAT OCT 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM STORM SURGE FREEPORT 40.65N 73.58W
10/17/2009 M2.30 FT NASSAU NY OTHER FEDERAL
TIDE OBS 5.4 NGVD.
0900 AM STORM SURGE LINDENHURST 40.69N 73.37W
10/17/2009 U0.00 FT SUFFOLK NY EMERGENCY MNGR
MODERATE COASTAL FLOODING OCCURRED AROUND TIME OF HIGH
TIDE.
&&
JSTLocal storm report, Oct 17, 11:59 AM EDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1159 AM EDT SAT OCT 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM STORM SURGE KEARNY 40.75N 74.12W
10/17/2009 U0.00 FT HUDSON NJ LAW ENFORCEMENT
FISH HOUSE RD CLOSED DUE TO TIDAL FLOODING. SEVERAL CARS
WERE FLOATING AND EMERGENCY RESPONSE TEAMS NEEDED TO
PERFORM WATER RESCUES.
&&
PBLocal storm report, Oct 17, 12:15 PM EDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
1215 PM EDT SAT OCT 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM STORM SURGE FREEPORT 40.65N 73.58W
10/17/2009 M2.30 FT NASSAU NY EMERGENCY MNGR
TIDE OBS 5.4 NGVD. FLOODING OF COMERCIAL BUILDINGS
REPORTED.
0900 AM STORM SURGE KEARNY 40.75N 74.12W
10/17/2009 U0.00 FT HUDSON NJ DEPT OF HIGHWAYS
ROUTE 7 IN KEARNEY CLOSED DUE TO TIDAL FLOODING.
0900 AM STORM SURGE LINDENHURST 40.69N 73.37W
10/17/2009 U0.00 FT SUFFOLK NY EMERGENCY MNGR
MODERATE COASTAL FLOODING OCCURRED AROUND TIME OF HIGH
TIDE.
1030 AM STORM SURGE KEARNY 40.75N 74.12W
10/17/2009 U0.00 FT HUDSON NJ LAW ENFORCEMENT
FISH HOUSE RD CLOSED DUE TO TIDAL FLOODING. SEVERAL CARS
WERE FLOATING AND EMERGENCY RESPONSE TEAMS NEEDED TO
PERFORM WATER RESCUES.
&&
JSTLocal storm report, Oct 17, 1:44 PM EDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
144 PM EDT SAT OCT 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM STORM SURGE FREEPORT 40.65N 73.58W
10/17/2009 M2.30 FT NASSAU NY EMERGENCY MNGR
TIDE OBS 5.4 NGVD. FLOODING OF COMMERCIAL BUILDINGS
REPORTED.
0900 AM STORM SURGE KEARNY 40.75N 74.12W
10/17/2009 U0.00 FT HUDSON NJ DEPT OF HIGHWAYS
ROUTE 7 IN KEARNEY CLOSED DUE TO TIDAL FLOODING.
0900 AM STORM SURGE LINDENHURST 40.69N 73.37W
10/17/2009 U0.00 FT SUFFOLK NY EMERGENCY MNGR
MODERATE COASTAL FLOODING OCCURRED AROUND TIME OF HIGH
TIDE.
1030 AM STORM SURGE KEARNY 40.75N 74.12W
10/17/2009 U0.00 FT HUDSON NJ LAW ENFORCEMENT
FISH HOUSE RD CLOSED DUE TO TIDAL FLOODING. SEVERAL CARS
WERE FLOATING AND EMERGENCY RESPONSE TEAMS NEEDED TO
PERFORM WATER RESCUES.
1100 AM STORM SURGE 5 W STAMFORD 41.02N 73.66W
10/17/2009 E11.50 FT FAIRFIELD CT TRAINED SPOTTER
MODERATE COASTAL FLOODING REPORTED AT TIME OF HIGH TIDE.
&&
PBThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 10:59 AM EDT | Coastal Flood Watch | OKX | Greater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region | 4 hr |
| Oct 17, 3:18 PM EDT | Coastal Flood Warning | OKX | Greater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region | 23 hr |
| Oct 17, 5:12 AM EDT | Gale Warning | OKX | 47 hr |
Nearby
Wind Advisories in New York, 2009Wind Advisories in Connecticut, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.